Alert archive / Alabama / Freeze Watches in 2009
Freeze Watch 2, NWS Mobile, AL
NWS Mobile, AL issued this freeze watch at Apr 5, 2009, 6:20 AM CDT for 10 counties in Alabama; 5 counties in Mississippi. It took effect at Apr 7, 2009, 3:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 5, 2009, 6:20 AM CDT (11:20 UTC)
- In effect from
- Apr 7, 2009, 3:00 AM CDT
- Expired
- Apr 6, 2009, 2:06 PM CDT
- In force
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2421 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this freeze watch went out at Apr 5, 5:20 AM CDT, 1 hour earlier.
Area forecast discussion, Apr 5, 5:20 AM CDT, 1 hour before
AREA FORECAST DISCUSSION ...AMENDED FIRE DISCUSSION...
NATIONAL WEATHER SERVICE MOBILE AL
520 AM CDT SUN APR 5 2009
.SHORT TERM...(TODAY AND TONIGHT) PCPN HAS DEVELOPED ACROSS WESTERN
PORTIONS OF THE FCST AREA THIS MORNING AS FRONTAL SYSTEM APPROACHES
THE AREA FROM THE WEST. THERE WILL LIKELY BE TWO DISTINCT ROUNDS OF
PCPN TODAY...THE FIRST BEING THE SHOWERS AND STORMS CURRENTLY
DEVELOPING OVER THE REGION AND LASTING THROUGH MUCH OF THE MORNING
HOURS. WE EXPECT MORE WIDESPREAD SHOWERS TO DEVELOP IN THE WARM
SECTOR AND FOCUS MORE ALONG APPROACHING COLD FRONT THIS AFTERNOON
AND EVENING. OUR AREA REMAINS IN A SLIGHT RISK OF SEVERE WEATHER
TODAY. STILL HAVE A POTENTIAL FOR LARGE HAIL...AS UPSTREAM WET BULB
ZERO VALUES ARE ~9.3 KFT (PER 05.00 KLIX SOUNDING). LATEST NAM AND
GFS RUNS INDICATE DEEP LAYER SHEAR DECREASES DURING AFTERNOON...BUT
MLCAPE INCREASES IN WARM SECTOR AND AFTER LOW CLOUDS MIX OUT A BIT
TO ALLOW FOR INSOLATION. PERHAPS THERE WILL BE A MID MORNING TO
EARLY AFTERNOON OVERLAP...OR ELSE OUTFLOW BOUNDARIES WITHIN A
RELATIVE HIGHER CAPE AXIS WILL DRIVE STRONGER STORMS TOMORROW
AFTERNOON. MOST OF UPPER JET STREAK FORCING REMAINS WELL N OF AREA
UNTIL SFC FRONT PASSES. ALSO...LACK OF LOWER TROPOSPHERIC JET MAKES
THIS EVENT SOMEWHAT MARGINAL...BUT A FEW SEVERE STORMS COULD OCCUR
DEPENDING ON TIMING OF INSTABILITY AND SHEAR COME TOGETHER..AS THEY
ARE NOT PRESENTLY PHASING VERY WELL. WOULD NOT BE SURPRISED TO SEE
SLIGHT RISK AREA TRIMMED BACK A BIT...BUT THAT REMAINS TO BE SEEN.
THE COLD FRONT MOVES EAST OF THE FCST AREA SUNDAY NIGHT WITH MUCH
COLDER AIR TO FOLLOW. WENT WITH MAV MOS TEMPERATURE NUMBERS FOR
TODAY AND TONIGHT...WITH MAX TEMPS GENERALLY IN THE MID/UPPER 70S
MOST LOCATIONS AND MIN TEMPS IN THE MID 50S TO LOWER 50S. 12/DS
.SHORT TERM...(MONDAY NIGHT THROUGH WEDNESDAY) MONDAY NIGHT LOWS
CONTINUE SHAKING OUT AS FREEZING OR JUST BELOW OVER MUCH OF THE AREA
NORTH OF THE COASTAL ZONES. THEREFORE CONSIDER IT PRUDENT TO ISSUE A
FREEZE WATCH NORTH OF I-10. MID 30S GENERALLY SOUTH OF I-10. THE
WINDS WILL DROP SOON ENOUGH TO ALLOW THE RADIATION PROCESS TO
PROCEED. WIND WILL LET UP SOONER TUESDAY EVENING SO THE MORE SERIOUS
FREEZING WILL OCCUR OVERNIGHT TUESDAY INTO WEDNESDAY MORNING AND
SHIFTING IT EAST. NO HARD FREEZE CONDITIONS INDICATED AT THE MOMENT.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY) AS NOTED BEFORE...HISTORY
INDICATES REBOUNDING MINIMA BY MOS LATE IN THE GAME IS POSSIBLE
BUT NOW THE NEW NUMBERS ARE OUT INDICATING A SOMEWHAT SLOWER
EVOLUTION. A CHANCE FOR LOWS TO PLUMMET MORE ON WEDNESDAY MORNING
THAN TUESDAY. GENERALLY FORECAST BELOW 28 NORTHEAST OF EVERGREEN.
RETURN FLOW RESUMES WEDNESDAY WITH CYCLOGENESIS OVER THE PLAINS. GFS
AND /ECMWF HAVE SINCE LOST AGREEMENT ON SURFACE LOW WHOSE MOVE INTO
THE MID MISSISSIPPI VALLEY BY THURSDAY AFTERNOON WAS PREVIOUSLY
ANTICIPATED. THE ECMWF CONTINUES WITH THAT BUT NOW THE GFS PUTS IT
INTO THE OHIO VALLEY...AND CHANCE POPS FOR THURSDAY IS NOW MOVED BACK
TO FRIDAY. BOTH OF THE MODELS SYNC UP ON FROPA LATE FRIDAY AND IN BOT
CASES IT LOOKS LIKE THE FRONT WOULD STALL. A BAND OF CONVECTION WILL
MOVE AHEAD OF THE COLD FRONT FRIDAY AFTERNOON WITH FROPA FRIDAY
NIGHT. NOT GOING TO MENTION ANY SEVERE WX ATTM.
&&
.AVIATION (12Z ISSUANCE)...CIGS AND OCNL VSBYS AT LIFR THROUGH 15Z
AS OVERRUNNING PCPN CONTINUES TO DEVELOP AND BOUNDARY LAYER
SATURATES. PREVAILING CIGS AND VSBYS IMPROVE SOMEWHAT LATE IN THE
PERIOD AS PCPN COVERAGE DECREASES AND TSTM ACTIVITY FOCUSES MORE
ALONG APPROACHING COLD FRONT THAT WILL MOVE EAST ACROSS THE REGION
THIS EVENING...BUT TEMPO LIFR CONDITIONS REMAINING POSSIBLE NEAR
SHOWERS AND STORMS. CIGS AND VSBYS SHOULD IMPROVE TO VFR BY AROUND
12Z MONDAY. 12/DS
&&
.MARINE...ONSHORE FLOW WILL GRADUALLY STRENGTHEN TODAY AS A COLD
FRONT APPROACHES FROM THE WEST. SCATTERED SHOWERS AND THUNDERSTORMS
WILL DEVELOP OVER THE MARINE AREA AS THE FRONT APPROACHES. THE
FRONT WILL MOVE EAST ACROSS THE COASTAL WATERS THIS EVENING...WITH A
STRONG NORTHWESTERLY FLOW DEVELOPING IN ITS WAKE AND WITH SHOWERS
AND STORMS ENDING. THE STRONG NORTHWESTERLY FLOW WILL CONTINUE
THROUGH AT LEAST MIDDAY TUESDAY. WINDS AND SEAS WILL DECREASE
SLIGHTLY WEDNESDAY AS HIGH PRESSURE DRIFTS ACROSS THE MARINE
AREA...BUT AN INCREASING ONSHORE FLOW WILL ONCE AGAIN DEVELOP ON
THURSDAY AS YET ANOTHER FRONT APPROACHES FROM THE WEST. 12/DS
&&
.FIRE WEATHER...NO HEADLINES TODAY. HIGH HUMIDITY WITH SHOWERS AND
THUNDERSTORMS BUT DRY COOL AIR PUSHES IN BEHIND COLD FRONT MONDAY
INTO MIDWEEK. BREEZY MONDAY WITH HUMIDITY APPROACHING THE HIGH 20S.
RED FLAG WILL BE CLOSE WITH HIGHER WIND MONDAY BRINGING DISPERSIONS
ABOVE 45. TUESDAY AND WEDNESDAY WILL LIKELY MEET RED FLAG GUIDELINES
FOR AT LEAST FLORIDA. /77
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 80 50 62 33 / 40 20 10 10
PENSACOLA 79 54 63 35 / 60 30 10 10
DESTIN 73 54 63 39 / 60 30 10 10
EVERGREEN 77 49 59 30 / 60 30 10 10
WAYNESBORO 77 47 59 30 / 40 20 10 10
CAMDEN 74 48 57 31 / 60 20 20 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WATCH FROM 3 AM TUESDAY TO 8 AM TUESDAY FOR THE
FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
MOBILE...WASHINGTON...AND WILCOX.
FL...FREEZE WATCH FROM 3 AM TUESDAY TO 8 AM TUESDAY FOR THE
FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND
SANTA ROSA.
MS...FREEZE WATCH FROM 3 AM TUESDAY TO 8 AM TUESDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...SMALL CRAFT ADVISORY FROM 1 AM MONDAY TO 1 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Apr 5, 6:20 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 620 AM CDT SUN APR 5 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-061200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 620 AM CDT SUN APR 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING...WITH THUNDERSTORMS BECOMING MORE NUMEROUS LATE THIS MORNING AND EARLY THIS AFTERNOON...AND CONTINUING INTO THE EARLY EVENING HOURS...AS A COLD FRONT APPROACHES FROM THE WEST. SOME A FEW STORMS MAY BE SEVERE...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. SEVERAL AREA RIVERS WILL CONTINUE TO BE AT OR ABOVE FLOOD STAGE. ONSHORE FLOW WILL GRADUALLY STRENGTHEN TODAY OVER THE MARINE AREA AS A COLD FRONT APPROACHES FROM THE WEST. WINDS WILL GENERALLY BE SOUTH AT 15 TO 20 KNOTS TODAY...INCREASING TO 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS ACROSS THE COASTAL WATERS TONIGHT. THESE INCREASING WINDS...AND RESULTANT BUILDING SEAS...WILL BE A HAZARD TO SMALL CRAFT. WINDS ARE EXPECTED TO REMAIN STRONG UNTIL AROUND MIDDAY TUESDAY. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD AIRMASS ARRIVING BEHIND THE FRONT ON MONDAY WILL BRING UNSEASONABLY COLD AIR TO THE AREA MONDAY THROUGH EARLY WEDNESDAY. A LIGHT FREEZE IS POSSIBLE FOR SOME INLAND AREAS LATE MONDAY NIGHT AND EARLY TUESDAY...AND AGAIN LATE TUESDAY NIGHT INTO EARLY WEDNESDAY. AREA GROWERS SHOULD KEEP ABREAST OF THE LATEST FORECASTS GIVEN THE UNSEASONABLY COLD TEMPERATURES THAT ARE POSSIBLE BY MONDAY NIGHT. A FREEZE WATCH IS IN EFFECT FOR LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. SOME AREA RIVERS WILL CONTINUE TO BE AT OR ABOVE FLOOD STAGE THROUGH THE FIRST PART OF THE WEEK. THERE WILL BE AN INCREASED RISK OF WILDFIRES OVER THE NORTHWEST FLORIDA PANHANDLE TUESDAY AND WEDNESDAY AFTERNOONS AS DRIER AIR FILTERS INTO THE REGION IN THE WAKE OF THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT BUT MAY BE REQUIRED ON SUNDAY.
In the hours before
Special weather statement, Apr 5, 3:55 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 355 AM CDT SUN APR 5 2009 ALZ051-050930- CHOCTAW- 355 AM CDT SUN APR 5 2009 ...A STRONG THUNDERSTORM WILL AFFECT CHOCTAW COUNTY... AT 346 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES WEST OF YANTLEY...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...YANTLEY AND HALSELL THROUGH 430 AM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 6:53 AM CDT | Small Craft Advisory | MOB | 57 hr | |
| Apr 5, 3:46 PM CDT | Wind Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 27 hr |
| Apr 5, 3:02 PM CDT | Fire Weather Watch | MOB | 15 hr | |
| Apr 5, 3:02 PM CDT | Fire Weather Watch | MOB | 40 hr |
Nearby
Freeze Watches in Alabama, 2009Freeze Watches in Mississippi, 2009Freeze Watches in Florida, 2009Every freeze watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.